MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Blood loss is included as a possible complication in the instructions for use (ifu) for the indigo aspiration system the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent a thrombectomy procedure in the left common iliac, left common femoral, left femoral, and left popliteal veins using an indigo system lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12) and an indigo system separator 12 (sep12).During the procedure, the physician performed multiple passes using the cat12 and sep12 from the left common iliac vein to the above-knee popliteal vein.Stenosis of the left common femoral vein were treated with venoplasty and the deployment of 3 stents.Stents were placed from the left common iliac to the common femoral vein.Based on satisfactory results and given patient's discomfort, the procedure was terminated.There were no complications encountered during the procedure.Estimated blood loss was 400 ml.It was reported that the patient had low hemoglobin to begin with.On (b)(6) 2022 post operative day 1, the subject did not have a fever, chills, cough, or nausea.The patient complained of lower extremity fullness and heaviness and had shortness of breath and tachycardia with exertion which were deemed likely related to her pe.A hemoglobin drop from 8.3 g/dl to 6.8 g/dl was noticed and was likely secondary to acute blood loss during the procedure.There were no signs of bleeding at the puncture site.A unit of packed rbc was transfused.Patient's hemoglobin and hematocrit was stable, and patient reported less pain in her left lower extremity.The patient was maintained on therapeutic lovenox and aspirin and was discharged on post operative day 4 with home health services.On (b)(6) 2024, the clinical events committee (cec) adjudicated the acute blood loss to be an adverse event with a possible relationship to the indigo aspiration system and a possible relationship to the index procedure.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18773778
Report Number3005168196-2024-00063
Device Sequence Number19949022
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public815948022577
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2025
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH00000486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005